Forum

Adverse Reaction to Pfizer

Hi all. I was never diagnosed with MS, but my symptoms are very similar so I joined to be comforted by your stories. Shortly after my first Pfizer shot I experienced an array of horrible and debilitating neurological symptoms. Long story short, my Neurologist diagnosed me with CNS demyelination - adverse effect of the vaccine. I was informed that these types of neurological complications are more common among people who contract a virus, but it’s not unheard of following a vaccine. I don’t have a history of autoimmune disease, allergies or anything really. Lucky me… until last summer.

Anyway, after several months I was almost 100% better until undergoing my first MRI. About 75% of the way through the procedure my brain started to burn a little. It’s been three days since the MRI and this burning sensation will not go away. Bummer. Has anyone’s body reacted similarly to an MRI? I can only guess that the MRI aggravated whatever was already wrong with my brain, but I have no evidence of that. Hoping the feeling goes away soon.

Hi :slight_smile:

I’m sorry to hear about your journey with the Pfizer vaccine. I’ve mentioned on here before that I felt better after my vaccines than I did before, and for a couple of weeks they almost seemed to cause a lull in my symptoms. My theory is that it gave my body something else to do rather than concentrate on messing with my brain, but that’s just me making stuff up, I have absolutely no medical qualifications or actual relevant knowledge lol.

As to the MRI, because it’s just magnets MRI’s aren’t known to cause any side effects whatsoever. There are some theories that they might cause you to slightly warm up, but that’s more of an issue with scans that take a very long time or if you’re pregnant (it’s not actually unsafe for pregnant people, but I’ve read some theories that maybe one day we’ll learn that the warming of your tissues has an effect on the babby). Did they use contrast? If so then it’s far and away more likely that the dye would have an effect. In general, provided you don’t have any metal implants it’s one of the safest tools medicine has. The only time I know it can cause warming is if you have tattoos over where you’re scanned, particularly if they’re prison tattoos which are sometimes done with makeshift ink; this ink is far more likely to contain metallic compounds. That said, I have tattoos on my head and neck and I never experienced any warming, though I was advised that I might. I also have a fairly large self-done stick-and-poke tattoo across my thigh, and that didn’t cause any issues either (though I don’t believe I used an ink with metallic components). It’s very possible that it’s purely coincidence, and that your headache just came on whilst you were in the machine. It’s quite a stressful situation to be in, and also very loud, so it wouldn’t surprise me if it gave someone a headache for reasons fairly unrelated to the MRI itself.